Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 198, NWS Wilmington, OH

June 4, 20114 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 4, 2011, 8:11 PM EDT for 4 counties in Ohio. It was in force for 64 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 8:11 PM EDT (00:11 UTC)
Expired
Jun 4, 2011, 9:15 PM EDT
In force
64 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 113 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 8:17 PM EDTTSTM WND DMGStoutsville, OHLARGE TREE DOWN. TIME ESTIMATED FROM RADAR.
Jun 4, 8:20 PM EDTTSTM WND DMGSe Ashville, OHTREES DOWN.
Jun 4, 8:20 PM EDTTSTM WND DMGStoutsville, OHSEVERAL TREE LIMBS DOWN.
Jun 4, 8:23 PM EDTTSTM WND DMG2 Ene Stoutsville, OHTREES DOWN. PARTS OF ROOFS BLOWN OFF OF HOUSES.
Jun 4, 8:59 PM EDTHAIL 0.88Hocking Hills State Par, OH
Jun 4, 9:21 PM EDTTSTM WND DMG5 Ese Circleville, OHSHED BLOWN OVER ALONG WITH SEVERAL BRANCHES DOWN AT RESIDENCE ON TARLTON RD. TIME ESTIMATED FROM RADAR...DAMAGE OCCURRED WITH EVENING STORMS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 6:13 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2562 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS51 KILN 050011
SVRILN
OHC045-073-129-141-050115-
/O.NEW.KILN.SV.W.0198.110605T0011Z-110605T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
811 PM EDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAIRFIELD COUNTY IN CENTRAL OHIO...
  HOCKING COUNTY IN CENTRAL OHIO...
  EASTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  NORTHEASTERN ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 915 PM EDT.

* AT 808 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LANCASTER TO
  ASHVILLE...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BREMEN...
  CIRCLEVILLE...
  LOGAN ELM VILLAGE...
  SUGAR GROVE...
  ROCKBRIDGE...
  KINGSTON...
  LOGAN...
  CARBON HILL...

IN ADDITION...NORTH BERNE...STATE ROUTE 674 AT STATE ROUTE 188...
STATE ROUTE 138 AT US ROUTE 22...RINGGOLD...AMANDA...HIDEAWAY
HILLS...AW MARION STATE PARK AND CLEARPORT ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEASTERN INDIANA AND SOUTHWESTERN OHIO.

&&

LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
      3937 8252 3936 8274 3934 8275 3934 8294
      3951 8309 3972 8307 3977 8284 3975 8250
      3968 8236 3960 8237 3960 8226 3956 8225
      3956 8215
TIME...MOT...LOC 0011Z 312DEG 33KT 3969 8256 3969 8294

$$

HATZOS
3 follow-up statements
421 
WWUS51 KILN 050029
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT SAT JUN 4 2011

OHC045-073-129-141-050115-
/O.CON.KILN.SV.W.0198.000000T0000Z-110605T0115Z/
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
829 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN ROSS...EASTERN PICKAWAY...HOCKING AND SOUTHERN
FAIRFIELD COUNTIES...

AT 826 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKBRIDGE
TO 4 MILES NORTH OF CIRCLEVILLE...MOVING SOUTHEAST AT 45 MPH. STRONG 
WINDS MAY ARRIVE WELL AHEAD OF ANY RAIN OR HAIL.

LOCATIONS IMPACTED INCLUDE...
LOGAN ELM VILLAGE...LOGAN...KINGSTON...CARBON HILL AND HOCKING HILLS
STATE PARK.

IN ADDITION...PICKAWAY COUNTY AIRPORT...TARLTON...LAKE LOGAN STATE
PARK...ANDERSONVILLE...OREVILLE...WHISLER...HAYDENVILLE AND
LAURELVILLE ARE NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
      3937 8252 3936 8274 3934 8275 3934 8294
      3951 8309 3972 8307 3977 8284 3975 8250
      3968 8236 3960 8237 3960 8226 3956 8225
      3956 8215
TIME...MOT...LOC 0029Z 317DEG 38KT 3957 8248 3959 8296

$$

HATZOS
453 
WWUS51 KILN 050049
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
849 PM EDT SAT JUN 4 2011

OHC045-129-141-050059-
/O.CAN.KILN.SV.W.0198.000000T0000Z-110605T0115Z/
FAIRFIELD OH-PICKAWAY OH-ROSS OH-
849 PM EDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROSS...EASTERN
PICKAWAY AND SOUTHERN FAIRFIELD COUNTIES HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST INTO HOCKING COUNTY. 
ADDITIONAL THUNDERSTORMS ARE CAPABLE OF BRIEF GUSTY WINDS AND HAIL 
TO ONE HALF INCH IN DIAMETER OVER PICKAWAY AND SOUTHERN FAIRFIELD 
COUNTIES.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
      3937 8252 3937 8275 3957 8273 3957 8262
      3959 8259 3960 8237 3960 8226 3956 8225
      3956 8215
TIME...MOT...LOC 0049Z 321DEG 33KT 3947 8258

$$

OHC073-050115-
/O.CON.KILN.SV.W.0198.000000T0000Z-110605T0115Z/
HOCKING OH-
849 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR HOCKING COUNTY...

AT 844 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED 6 MILES NORTH OF SOUTH BLOOMINGVILLE...MOVING
SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
LOGAN...HOCKING HILLS STATE PARK AND CARBON HILL.

IN ADDITION...SOUTH BLOOMINGVILLE...OREVILLE...HAYDENVILLE...UNION
FURNACE...STARR AND MURRAY CITY ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
      3937 8252 3937 8275 3957 8273 3957 8262
      3959 8259 3960 8237 3960 8226 3956 8225
      3956 8215
TIME...MOT...LOC 0049Z 321DEG 33KT 3947 8258

$$

HATZOS
487 
WWUS51 KILN 050109
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 PM EDT SAT JUN 4 2011

OHC073-050119-
/O.EXP.KILN.SV.W.0198.000000T0000Z-110605T0115Z/
HOCKING OH-
909 PM EDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR HOCKING COUNTY WILL EXPIRE AT
915 PM EDT...

THE ORIGINAL SEVERE THUNDERSTORM HAS WEAKENED...AND MOVED SOUTHEAST 
OF HOCKING COUNTY.

ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR WESTERN 
HOCKING COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
      3937 8252 3937 8275 3957 8273 3957 8262
      3959 8259 3960 8237 3960 8226 3956 8225
      3956 8215
TIME...MOT...LOC 0109Z 321DEG 33KT 3933 8243

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:06 PM EDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 4, 3:06 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT SAT JUN 4 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTH THIS
AFTERNOON...MOVING SOUTHWARD THROUGH THE REGION TONIGHT. HIGH
PRESSURE WILL BUILD IN TO THE NORTHEAST OF THE REGION...AS THE
FRONTAL BOUNDARY REMAINS STALLED NEAR THE OHIO RIVER ON SUNDAY.

&&

.NEAR TERM /SATURDAY NIGHT/...
MAIN CONCERN FOR THE FORECAST TONIGHT IS ON SEVERE
POTENTIAL...PRIMARILY ACROSS THE NORTHERN HALF OF THE FORECAST AREA.

STRONG INSOLATION HAS BEEN GOING ON ACROSS THE MAJORITY OF THE
FORECAST AREA...IN THE WAKE OF THE SMALL BAND OF ELEVATED ACTIVITY
THAT PUSHED EAST THROUGH THE REGION IN THE PAST FEW HOURS.
TEMPERATURES HAVE CLIMBED WELL INTO THE 90S...EVEN AS FAR NORTH AS
DETROIT. MEANWHILE...SOUTHWESTERLY TO WESTERLY WINDS HAVE BEEN
CONTRIBUTING TO MOISTURE ADVECTION. DEWPOINTS ARE PUSHING 70 IN
THE WESTERN HALF OF THE FORECAST AREA...ALTHOUGH MIXING AND
CUMULUS DEVELOPMENT MAY OFFSET THIS A BIT. EVEN STILL...LOWER 70
DEWPOINTS ARE EXPECTED IN THE SOUTHWESTERN PART OF THE FORECAST
AREA THIS EVENING...WITH MID 60S TO UPPER 60S ELSEWHERE. THESE
FACTORS HAVE LED TO MLCAPE VALUES OF AROUND 2500-3000 J/KG IN THE
WESTERN HALF OF THE FORECAST AREA...WITH SLIGHTLY LOWER VALUES
EXPECTED TO DEVELOP IN THE EASTERN HALF OVER THE NEXT FEW HOURS.

FORCING WILL BE PROVIDED BY A SOUTHWARD MOVING COLD FRONT...WITH
INITIATION JUST STARTING TO BEGIN NOW (19Z) ACROSS NORTHERN
ILLINOIS AND INDIANA. LOW LEVEL CONVERGENCE/FRONTOGENESIS LOOKS
SUFFICIENT (THOUGH NOT REMARKABLY STRONG) TO TAKE ADVANTAGE OF THE
INSTABILITY. SHEAR...HOWEVER...IS A MARGINAL FACTOR THAT MAY LIMIT
STORM ORGANIZATION FOR THE ILN FORECAST AREA. 0-6KM BULK SHEAR OF
30 KNOTS OR SO IS SUPPORTIVE OF STORM ORGANIZATION...BUT THIS IS
NOT AT THE HIGH END OF THE SPECTRUM. IN ADDITION...THE SHEAR IS
RELATIVELY UNIDIRECTIONAL. STORM MODE WILL PROBABLY BE THAT OF
BROKEN LINES OR SEGMENTS...RATHER THAN A FULL-BLOWN MCS OR
DISCRETE SUPERCELLS.

IT LOOKS LIKE THE PRIMARY THREAT WILL BE FOR SEVERE WIND
GUSTS...ALTHOUGH SOME LARGE HAIL CANNOT BE RULED OUT GIVEN THE
HIGHER-END INSTABILITY. HIGH LCLS AND UNIDIRECTIONAL FLOW ARE NOT
ESPECIALLY SUPPORT OF TORNADOES. AS CONVECTION PROPAGATES FURTHER
SOUTHWARD...STORM ELEMENTS MAY BECOME ORIENTED SOMEWHAT PARALLEL
TO THE SHEAR VECTOR...LEADING TO GUSTING OUT AND A LESSENING WIND
THREAT FOR THE SOUTHERN HALF OF THE FORECAST AREA.

TIMED OUT SOME LOW-END LIKELY POPS FOR THE NORTHERN AND EASTERN
PARTS OF THE FORECAST AREA...WHERE MODELS ARE IN BETTER AGREEMENT
ON COVERAGE/QPF/TIMING OF PRECIPITATION.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
THE SOMEWHAT-DIFFUSE BOUNDARY WILL REMAIN STRETCHED NEAR THE OHIO
RIVER AND THROUGH THE CINCINNATI AREA THROUGH THE DAY ON SUNDAY.
CANNOT RULE OUT ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG
THIS BOUNDARY AT ANY TIME...ALTHOUGH IT LOOKS LIKE CHANCES WILL BE
BETTER FOR SOME PRECIPITATION IN THE FAR SOUTH ON SUNDAY
MIDDAY INTO AFTERNOON...AS THE FRONT STARTS PUSHING SOUTH OF THE
FORECAST AREA. DEPENDING ON HOW MUCH CLOUD COVER IS
AROUND...INSTABILITY COULD BUILD ENOUGH TO ALLOW FOR ISOLATED
STRONG TO SEVERE THUNDERSTORMS. THIS THREAT WOULD BE LIMITED ONLY
TO THE SOUTHERN PORTIONS OF THE FORECAST AREA.

CONDITIONS SHOULD DRY OUT ON SUNDAY NIGHT...WITH SLIGHTLY LOWER
DEWPOINTS AND DECREASING CLOUD COVER ALLOWING TEMPS TO FALL A BIT
FURTHER ON SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
SFC HIGH PRESSURE WILL CONTINUE TO MOVE EAST OF THE AREA ON MONDAY
AS UPR LVL RIDGE BEGINS TO BUILD BACK TO THE NE TOWARD THE MIDDLE
OHIO VALLEY. THIS WILL BRING A WEAK WARM FRONT BACK TO THE NE AS WELL.
THIS FEATURE COULD TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM AS IT
ADVANCES SLOWLY NE AND HAVE THUS KEPT 20 POPS IN THE FORECAST FOR
THE AFTN AND EVENING HOURS...MAINLY WESTERN ZONES.

FOR MONDAY NIGHT INTO TUESDAY...MUCH UNCERTAINTY EXISTS ON POTENTIAL
MCS DEVELOPMENT ACRS THE LOWER GREAT LAKES AND HOW IT WILL EVOLVE/
PROPAGATE SOUTHEAST. HAVE SIDED WITH THE GFS/CMC/ECMWF MODELS WHICH
BRUSH OUR NRN/NERN CWFA WITH A THREAT FOR SHOWERS/STORMS. GIVEN
UNCERTAINTY...WILL ONLY GO AS HIGH AS 30 PERCENT. UPR LVL RIDGE
SHOULD REACH ITS FARTHEST EXTENT NORTH TUESDAY NIGHT...AND WILL
BEGIN TO FLATTEN TO THE SOUTH ON WEDNESDAY AS UPSTREAM ENERGY BEGINS
TO APPROACH THE NRN PLAINS/UPR MS RIVER VALLEY.

ON WEDNESDAY...REGION WILL BE IN A SOUTHWESTERLY FLOW PATTERN AT THE
SFC AS A COLD FRONT BEGINS TO SAG SOUTHEAST TOWARD THE WESTERN GREAT
LAKES/MIDDLE MS RIVER VALLEY. GIVEN HEAT AND HUMIDITY...CAN NOT RULE
OUT A POP UP SHOWER/STORM IN THE HEAT OF THE DAY INTO THE EARLY
EVENING HOURS...SO HAVE CONTINUE TO KEEP 20 POPS IN THE FORECAST.

FOR THURSDAY INTO FRIDAY...GFS/ECMWF ARE IN DECENT AGREEMENT IN
SENDING AFOREMENTIONED COLD FRONT THROUGH THE REGION. THIS WILL MOST
LIKELY BRING THE BEST THREAT FOR SHOWERS AND THUNDERSTORMS IN THE
EXTENDED PERIOD. AGAIN...GIVEN HOW HARD IT IS TO PINPOINT TIMING AND
AREAL EXTENT OF CONVECTION DURING THIS TIME OF THE YEAR...HAVE KEPT
POPS IN THE CHANCE CATEGORY ATTM.

FOR THE UPCOMING WEEKEND...HAVE TAKEN A BLEND OF HPC AND THE 00Z
ECMWF WHICH KEEPS SFC HIGH PRESSURE OVER THE REGION ALONG WITH DRY
WEATHER.

TEMPERATURE WISE...IT WILL BE WARM TO HOT THROUGH MID WEEK...
FOLLOWED BY SOMEWHAT COOLER TEMPERATURES AND DRIER AIR BY THE
WEEKEND.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL CONTINUE THIS AFTERNOON WITH SCT CU DEVELOPING
ACROSS THE AREA. A COLD FRONT WILL APPROACH FROM THE NORTH THIS
EVENING...PROVIDING A CHANCE FOR SCT SHWRS AND TSTMS AT EACH OF THE
TAF SITES. A FEW OF THE STORMS ACROSS CENTRAL OHIO COULD BECOME
SEVERE. THE SHWRS AND TSTMS ARE EXPECTED TO GRADUALLY WEAKEN AS
THEY PROGRESS SOUTHWARD AFTER SUNSET...AND THEY SHOULD DIMINISH BY
EARLY MORNING.

WINDS WILL SHIFT TO THE W AND NW BEHIND THE FRONT TONIGHT. EXPECTING
MOSTLY VFR CONDITIONS OVERNIGHT...BUT WITH ABUNDANT LOW LEVEL
MOISTURE AND LIGHT WINDS...THERE IS THE POTENTIAL FOR MIST AT MOST
SITES. VSBYS MAY DROP TO MVFR CONDITIONS TOWARDS DAYBREAK...WITH
THE EXCEPTION OF KLUK WHICH MAY DROP TO LIFR CONDITIONS DUE TO FOG
POTENTIAL THERE.

EXPECTING MOSTLY QUIET CONDITIONS ACROSS THE AREA SUNDAY MORNING...
BUT THERE WILL BE A SLIGHT CHANCE OF TSTMS ACROSS SOUTHERN PORTION
OF THE AREA TOWARDS AFTERNOON.

OUTLOOK...THUNDERSTORMS POSSIBLE INTO MONDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...KURZ
Hazardous weather outlook, Jun 4, 3:14 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
314 PM EDT SAT JUN 4 2011

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
051915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
314 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING...AS A COLD FRONT APPROACHES FROM THE NORTH. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE...WITH DAMAGING WIND GUSTS AND
LARGE HAIL AS THE PRIMARY THREATS. THIS THREAT SHOULD END BY LATE
EVENING...AS THE STORMS MOVE SOUTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

INZ073>075-080-KYZ089>100-OHZ077>082-088-051915-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
314 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP NORTH OF THE REGION THIS
EVENING...PUSHING SOUTH AS A COLD FRONT APPROACHES FROM THE NORTH.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE
STORMS MAY PRODUCE STRONG TO ISOLATED SEVERE WIND GUSTS DURING THE
EVENING TO EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ON SUNDAY.
CONDITIONS MAY BECOME FAVORABLE FOR A FEW OF THESE STORMS TO
APPROACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HATZOS

In the hours before

Local storm report, Jun 4, 7:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
726 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND GST     KOSU OSU AIRPORT        40.08N 83.07W
06/04/2011  M46.00 MPH       FRANKLIN           OH   ASOS

            MEASURED AT THE OHIO STATE UNIVERSITY AIRPORT.

&&

HATZOS
Local storm report, Jun 4, 7:32 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             HILLIARD                40.04N 83.14W
06/04/2011  E0.75 INCH       FRANKLIN           OH   AMATEUR RADIO

&&

HUGHES
Local storm report, Jun 4, 7:37 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             2 W DOWNTOWN COLUMBUS   39.97N 83.04W
06/04/2011  E0.75 INCH       FRANKLIN           OH   PUBLIC

&&

SNYDER
Special weather statement, Jun 4, 7:42 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
742 PM EDT SAT JUN 4 2011

OHZ034-035-042-043-050030-
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
742 PM EDT SAT JUN 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME WESTERN
SHELBY...MERCER...NORTHERN DARKE AND WESTERN AUGLAIZE COUNTIES
THROUGH 830 PM EDT...

AT 740 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CHATTANOOGA TO NORTH DAYTON TO 22 MILES WEST OF UNION
CITY...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
ROCKFORD...COLDWATER...ST. HENRY...CELINA...UNION CITY...ST. MARYS...
NEW BREMEN...MINSTER AND ANSONIA.

ALSO...WABASH...NORTH DAYTON...TAMA...ROSE HILL...BURKETTSVILLE...
COSMOS...NEW WESTON AND MENDON ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4069 8445 4069 8429 4068 8428 4036 8437
      4010 8481 4073 8481 4073 8446
Local storm report, Jun 4, 7:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
759 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     HILLIARD                40.04N 83.14W
06/04/2011                   FRANKLIN           OH   AMATEUR RADIO

            16 INCH TREES LIMBS DOWN AVERY/DAVIDSON ROADS NEAR
            HILLIARD

0752 PM     TSTM WND DMG     COLUMBUS                39.99N 82.99W
06/04/2011                   FRANKLIN           OH   AMATEUR RADIO

            TREE DONW LYNWOOD/BROAD STREETS BLOCKING BROAD ST. DIME
            SIZE HAIL REPORTED.

&&

HUGHES
Local storm report, Jun 4, 8:02 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND GST     KLCK RICKENBACKER APT   39.81N 82.93W
06/04/2011  M51.00 MPH       FRANKLIN           OH   AWOS

            MEASURED AT RICKENBACKER INTERNATIONAL AIRPORT.

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:22 PM EDTSpecial Weather StatementILNAuglaize, Darke, Shelby38 min
Jun 4, 8:55 PM EDTSpecial Weather StatementILNPickaway35 min
Jun 4, 9:01 PM EDTSpecial Weather StatementILNChampaign, Miami44 min
Jun 4, 9:07 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross38 min
Jun 4, 9:14 PM EDTSevere Thunderstorm WarningILNGreene, Miami, Montgomery31 min
Jun 4, 9:30 PM EDTSpecial Weather StatementILNAuglaize30 min
Jun 4, 9:33 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross3 hr
Jun 4, 9:37 PM EDTSevere Thunderstorm WarningILNClark, Greene, Montgomery38 min
Jun 4, 9:41 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Pike, Ross64 min
Jun 4, 9:55 PM EDTSpecial Weather StatementILNFranklin, Madison, Pickaway35 min
Jun 4, 10:05 PM EDTAreal Flood AdvisoryILNClark, Darke, Greene, Miami, Montgomery3 hr
Jun 4, 10:06 PM EDTSpecial Weather StatementILNClinton, Fayette, Greene, Warren39 min
Jun 4, 10:27 PM EDTSpecial Weather StatementILNFairfield, Fayette, Licking, Pickaway33 min
Jun 4, 10:38 PM EDTSpecial Weather StatementILNAdams, Brown, Clermont, Highland, Pike, Ross67 min
Jun 4, 10:44 PM EDTSpecial Weather StatementILNPike31 min
Jun 4, 10:54 PM EDTSpecial Weather StatementILNFairfield, Hocking51 min
Jun 4, 10:59 PM EDTFlash Flood WarningILNFairfield, Hocking, Pickaway, Ross3 hr
Jun 4, 11:38 PM EDTSpecial Weather StatementILNScioto67 min
Jun 4, 11:48 PM EDTSevere Thunderstorm WarningILNPike, Scioto42 min
Jun 5, 12:07 AM EDTFlash Flood WarningILNScioto3 hr
Jun 5, 4:29 PM EDTSpecial Weather StatementILNUnion61 min
Jun 5, 4:30 PM EDTSpecial Weather StatementILNRoss60 min
Jun 5, 5:21 PM EDTSpecial Weather StatementILNPike39 min
Jun 5, 5:47 PM EDTSpecial Weather StatementILNPickaway28 min
Jun 5, 6:16 PM EDTSpecial Weather StatementILNPickaway44 min
Jun 5, 6:21 PM EDTSevere Thunderstorm WarningILNPickaway, Ross39 min
Jun 5, 6:57 PM EDTSpecial Weather StatementILNRoss48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.